| Catalog Number |
71674001 |
| Medical Device Problem Codes |
Positioning Failure (1158); Failure to Align (2522)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an internal fixation surgery, when performing the proximal (cephalic) nail locking, it is evident that one (1) lag screw drill sleeve do not fit correctly to the nail frame.When passing the drill guide handle and intertan 3.2mm guiide pin sleeve for the double screw or kit, they are overmounted.Similarly, when starting to tighten the screws to fix the fracture, the screw heads begin to retract and deviate from the pre-drilled path.The procedure was completed, after no delay, using the same s+n product.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
Complaint reference number:(b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.